Wisconsin, 2007Hail and Lightning Strike in Wisconsin, April 30, 2007
April 30, 2007 · NWS MKX · 9 events in 7 counties and zones
Scattered, short lines of thunderstorms produced scattered reports of large hail across south-central and southeast Wisconsin. On the weather map a surface front extended from northern Iowa through central Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered, short lines of thunderstorms produced scattered reports of large hail across south-central and southeast Wisconsin. On the weather map a surface front extended from northern Iowa through central Illinois. Mid-level, warm-air advection above a dry, cool, east to northeast surface flow fueled the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 30, 2:58 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Apr 30, 2:58 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CDT MON APR 30 2007
.DISCUSSION...FCST FOCUS IS ON CONVECTION CHCS TODAY AND TNGT.
3 TO 5 MB PRES RISES IN WAKE OF COLD FROPA WITH NE WIND GUSTS UP
TO 30. WITH THIS ISALLOBARIC RISE CENTER WEAKENING AND SHIFTING
EAST...EXPECTING WINDS TO DIMINISH ESP WITH HI PRES RDG NOSING
INTO ERN WI. 88-D/TERMINAL DOPPLER SHOWED BOUNDARY QUITE WELL
PUSHING SWWD THRU THE CWA.
LO PRES PROGGD INTO NRN IA BY 00Z TUE WITH SFC BOUNDARY BARELY
EDGING INTO THE SW CWA LATER THIS AFTN...PER GFS AND NAM. MEANWHILE
THE LOCAL WRF20 SHOWS A LITTLE MORE AGRESSIVE PUSH OF THE FRONT
INTO THE CWA...AS FAR NE AS GREEN AND IOWA COUNTIES. THE H8 BAROCLINIC
ZONE EXPECTED TO BE ACRS THE CWA WITH H8 MOIST CONVERGENCE/ASCENT
INCREASING THIS AFTN AND TNGT. SHEAR PARAMETERS LOOK QUITE
IMPRESSIVE AS DO MID LEVEL LAPSE RATES UP TO 8.0C. 40 KNOT SW LLJ
WILL BE RIDING OVER THE LOWER LEVEL ESE WINDS NORTH OF THE SFC FRONT.
CONCERN FOR TORNADO POTENTIAL INCREASES FURTHER SW INTO THE CWA
CLOSER TO THE EXPECTED LOCATION OF SFC WARM FRONT.
MODEL TRENDS ARE CONTINUING TO FAVOR THE NRN CWA FOR THE BEST
FOCUS FOR ELEVATED STORMS AND THIS SEEMS REASONABLE GIVEN EXPECTED
PLACEMENT OF THE H8 JET AND SPEED CONVERGENCE FAVORING LOCALES
ACRS THE NRN CWA. BUFKIT SOUNDINGS BEAR OUT THE LOWER LEVEL
INVERSION IN PLACE. ELEVATED CAPES ARE NOT AS IMPRESSIVE AS PRIOR
RUNS. 305K ISENTROPIC PLOTS FROM BOTH THE GFS AND NAM SHOW THE
PRESSURE ADVECTION INCREASING BY 18Z AND THROUGH THE AFTN HRS
WITH THE LOWEST COND PRES DEFICITS ACRS THE NRN CWA...IN LINE WITH
WHERE MODELS ARE PLACING THE AXIS OF QPF. THUS HIGHEST POPS IN
NRN CWA FOR THIS AFTN.
UPR DVRG PEAKS BETWEEN 0-6Z TUE WITH H7 OMEGA PEAKING ARND
3Z WHILE H8 MOIST CONV MAXES OUT BETWEEN 21-03Z....SO THE TIMING
OF THE FAVORED FORCING IS LATER TODAY AND INTO THE EVENING HOURS.
H8 LOW SHIFTS EAST OF OUR AREA TOMORROW WITH CAA KICKING IN. A
COMFORTABLY COOL PATTERN THROUGH FRIDAY WITH SINGLE DIGIT H8 TEMPS.
&&
10
.AVIATION...SFC FNTL BNDRY WILL SAG INTO NRN IL BY 12Z...THEN RMN
NRLY STNRY THRU THE MORNING. VFR CIGS AND VSBYS WL CONT THRU 18Z
MON. AS LOW PRES APPCHS FROM THE PLAINS BNDRY WILL LIFT BACK TO THE
NORTH AS A WARM FRONT. SCT SHRA/TSTMS WILL DEVELOP AND SPREAD ACROSS
SRN WI BETWEEN 21Z AND 00Z.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 30, 3:42 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
442 AM CDT MON APR 30 2007
WIZ046-047-051-052-056>060-062>072-010945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
442 AM CDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG AND NORTH OF A LONE
ROCK TO MEQUON LINE...AND ACROSS ALL OF SOUTHERN WISCONSIN THIS
EVENING. THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS COULD BE
SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY WEST
OF A DELLS...MADISON TO JANESVILLE LINE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS FOR SOUTH CENTRAL WISCONSIN
SATURDAY NIGHT...AND FOR ALL OF SOUTHERN WISCONSIN SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY FOR SOUTH CENTRAL WISCONSIN.
LMZ643>646-665-010945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
442 AM CDT MON APR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY NORTH OF MILWAUKEE THIS AFTERNOON...AND
FOR ALL THE NEAR SHORE WATERS OUT TO MID-LAKE TONIGHT. WINDS MAY
EXCEED 34 KNOTS IN SOME OF THE STRONGER STORMS.
CONDITIONS MAY REACH SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT
TONIGHT INTO TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY.
REM
WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 30, 9:09 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL BARABOO 43.47N 89.74W
04/30/2007 E0.50 INCH SAUK WI LAW ENFORCEMENT
DIME SIZE HAIL REPORTED BY 911 DISPATCH SAUK COUNTY.
&&
JCRAVENHail, Dane
- When
- April 30, 9:17 AM CST to 9:21 AM CST
- Where
- Dane County, Marshall
- Measured
- 0.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.170, -89.050
Hail shower lasted about 4 minutes, and resulted in slight damage (dents) to several vehicles.
Hail, Jefferson
- When
- April 30, 9:55 AM CST
- Where
- Jefferson County, Watertown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.200, -88.720
Hail, Dodge
- When
- April 30, 9:55 AM CST
- Where
- Dodge County, 0.5 mi WNW of Watertown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.203, -88.729
Hail, Marquette
- When
- April 30, 6:05 PM CST
- Where
- Marquette County, 6 mi SW of Endeavor
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.639, -89.555
Hail, Columbia
- When
- April 30, 6:39 PM CST
- Where
- Columbia County, 3 mi E of Cambria
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.550, -89.040
Hail, Dodge
- When
- April 30, 6:47 PM CST to 7:00 PM CST
- Where
- Dodge County, 1 mi SE of Beaver Dam to Minnesota Jct
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.460, -88.816
Hail, Sauk
- When
- April 30, 7:00 PM CST
- Where
- Sauk County, 5 mi E of Baraboo
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.470, -89.630
Hail, Dodge
- When
- April 30, 7:08 PM CST
- Where
- Dodge County, 5 mi SE of Theresa
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.469, -88.379
Lightning, Racine
- When
- April 30, 9:00 PM CST
- Where
- Racine County, Downtown Racine
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 42.720, -87.800
Lightning struke a pole-jumper, resulting in a power outage that affected 2000 customers in the city.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, April 30, 2007$100,000 · 50 kt wind · 2 events
- Tornado and Hail in Texas, April 30, 2007$80,000 · EF0 · 6 events
- Tornado and Hail in Texas, April 30, 2007$52,000 · EF0 · 8 events
- Flash Flooding and Hail in Texas, April 30, 20072 in hail · 15 events
- Hail in Minnesota, April 30, 20070.88 in hail · 11 events
- Debris Flow and Heavy Rain in Puerto Rico, April 30, 2007$3,000 · 5 events
- Hail and Damaging Wind in Oklahoma, April 30, 20071 in hail · 5 events
- Flash Flooding and Damaging Wind in Texas, April 30, 2007$10,000 · 55 kt wind · 4 events
- Hail in Indiana, April 30, 20070.88 in hail · 3 events
- Tornado and Damaging Wind in Texas, April 30, 2007EF0 · 2 events
- Hail in Wisconsin, April 30, 20070.88 in hail · 2 events
- Hail in Wyoming, April 30, 20070.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29864, 29865, 29866, 29863, 29867, 29868, 29859, 29871, 29883.